Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 31, 2011Bleckley County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 31, 2011, 7:07 PM EDT for Bleckley County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2011, 7:07 PM EDT (23:07 UTC)
Expired
Jul 31, 2011, 7:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA

County Bleckley County, GA

The radar

The Robins AFB radar (KJGX), 25 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS82 KFFC 312307
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT SUN JUL 31 2011

GAZ083-096-312345-
707 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS AND
BLECKLEY COUNTIES UNTIL 745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TWIGGS AND BLECKLEY COUNTIES...INCLUDING
AREAS AROUND DISTRICT PATH...TARVERSVILLE...ROYAL...COLEY STATION...
CARY...PORTER...COCHRAN...GOLDSBORO AND REBIE. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3253 8353 3266 8338 3253 8319 3243 8314
      3245 8318 3234 8330 3232 8328 3231 8330
TIME...MOT...LOC 2308Z 316DEG 13KT 3253 8338

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:56 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 31, 3:56 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT SUN JUL 31 2011

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS OVER NORTH AND EAST GA MOVING SOUTH. MAIN FRONTAL
BOUNDARY IS JUST SOUTH OF THE ATL AREA AND IT WILL CONTINUE MOVING
SLOWLY SOUTHWARD THROUGH MON EVENING. THIS FRONT IS EXPECTED TO
MAKE IT ALL THE WAY INTO CENTRAL FLORIDA BY MID WEEK. THIS WILL
ALLOW A WEAK HIGH PRESSURE RIDGE TO BUILD SOUTH OUT OF THE GREAT
LAKES STATES AND INTO NORTH GEORGIA MON THROUGH WED. THIS RIDGE
WILL BRING A DRIER AIRMASS IN ACROSS THE REGION WHICH SHOULD HELP
TO SHUT THE AFTERNOON SHRA/TSRA OFF FOR A FEW DAYS. WILL KEEP LOW
CHANCE POPS IN ACROSS CENTRAL GEORGIA MONDAY BUT THAT IS ALL THE
PRECIP IM EXPECTING THROUGH WEDNESDAY. THE HUGE UPPER LEVEL RIDGE
CENTERED OVER NE/OK STILL HAS AN AXIS ORIENTED EAST TO WEST ACROSS
THE SOUTHERN STATES. THIS RIDGE IS WEAKENING SOME AND SHOULD HELP
TO KEEP THUNDERSTORMS BELOW SEVERE LIMITS TODAY. TEMPERATURES WILL
CONTINUE TO BE WARM WITH HIGHS IN THE 90S AND LOWS IN THE 70S.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A HIGH PRESSURE RIDGE BUILDS IN BEHIND THE FRONTAL BOUNDARY OVER
NORTH GEORGIA NOW. WITH DRIER AIR OVER THE STATE NOT EXPECTING ANY
PRECIP IN THE BEGINNING OF THE EXTENDED. THE MODELS SHOW ANOTHER
FRONT MOVING SOUTH OUT OF THE GREAT LAKES STATES WED...AND INTO
NORTH GEORGIA THU. RIGHT NOW THIS FRONTAL SYSTEM LOOKS WEAK SO
WILL CONTINUE WITH A SLIGHT CHANCE OF PRECIP THU...SLOWLY
INCREASING TO CHANCE POPS THOUGH THE REST OF THE EXTENDED. TEMPS
WILL CONTINUE IN THE 90S THROUGH DAY 7.

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS GENERALLY EXPECTED THROUGH THE PERIOD. ISOL TO SCTD PM
CONVECTION AROUND TAF SITES...AND EXPECT RESTRICTED VSBYS AND MVFR
CIGS IN TSTMS GIVEN TROPICAL ATMOSPHERE. BOUNDARY DRIFTS SOUTH ACROSS
C AND S GA TONIGHT...EXPECT MOST AMPLE CLOUD COVER IN THAT AREA. WEAK
LOW AT THE SURFACE WILL PLAY WITH THE WINDS...GENERALLY NNW THROUGH
02-06Z...THEN LIGHT NE...AND THEN E AFTER 13-14Z. EXPECT MVFR VSBYS
IN THE AM ACROSS THE STATE...AND PM CONVECTION SHOULD BE LIMITED TO
C AND S GA...WITH ISOL ACTIVITY POSSIBLE IN THE ATL AND AHN AREAS AFTER
18Z.

//ATL CONFIDENCE...
18Z UPDATE...
HIGH CONFIDENCE ON WINDS.
MEDIUM CONFIDENCE ON CIGS AND VSBYS.
LOW CONFIDENCE CONVECTION WILL IMPACT ATL DIRECTLY.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  98  73  98 /  20   5   0   0
ATLANTA         74  96  75  98 /  20   5   0   0
BLAIRSVILLE     67  90  66  92 /  10   5   0   0
CARTERSVILLE    70  98  68  99 /  20   5   0   0
COLUMBUS        76  99  78  98 /  30  30  10  10
GAINESVILLE     74  96  74  97 /  20   5   0   0
MACON           75  97  75  98 /  30  30  10   5
ROME            72  98  69 100 /  10   5   0   0
PEACHTREE CITY  70  96  70  97 /  20  10   0   0
VIDALIA         75  96  75  96 /  30  40  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BLECKLEY...DODGE...EMANUEL...GLASCOCK...
HANCOCK...JEFFERSON...JOHNSON...LAURENS...MONTGOMERY...
TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WHEELER...WILKINSON.

&&

01
Hazardous weather outlook, Jul 31, 11:20 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT SUN JUL 31 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1120 AM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.
HEAT ADVISORY FOR EAST CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING.

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL REMAIN ANCHORED OVER THE SOUTHERN PLAINS.
AN UPPER TROUGH AND ASSOCIATED SURFACE TROUGH WILL CONTINUE MOVING
SOUTHEAST THROUGH NORTH GEORGIA TODAY AND INTO CENTRAL GEORGIA BY MONDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE CLOUD-TO-
GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN. A FEW OF THE
STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING DOWNBURST WINDS IN A
SMALL LOCALIZED AREA. THUNDERSTORMS WILL BE MOST NUMEROUS FROM
2 PM TO 8 PM EDT AND ACROSS CENTRAL AND EAST CENTRAL GEORGIA.

.DISCUSSION...
HIGH PRESSURE ALOFT HAS DRIFTED TO THE WEST OF THE REGION...AND IS
EXPECTED TO REMAIN THERE THROUGHOUT THE WEEK. NORTHWEST FLOW ALOFT WAS
ONCE AGAIN ESTABLISHED ACROSS THE REGION. A DISTURBANCE ALOFT AND
ASSOCIATED WEAK SURFACE TROUGH WILL CONTINUE TO MOVE SOUTHEAST
FROM THE TENNESSEE VALLEY TODAY. A VERY MOIST AND MODERATELY
UNSTABLE AIR MASS WILL COMBINE WITH THE UPPER-LEVEL FEATURE TO
SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS DURING AFTERNOON
HEATING AND INTO THE EARLY EVENING HOURS...WITH ACTIVITY MOST
NUMEROUS SOUTH OF THE SURFACE TROUGH ACROSS CENTRAL GEORGIA. THE
STRONGER STORMS MAY BE SUPPORTIVE OF HEAVY PRECIPITATION LOADING
CONTRIBUTING TO LOCALIZED DOWNBURSTS...AS WELL AS BRIEF...
LOCALIZED FLOODING.

OUTSIDE THUNDERSTORMS...A HOT AIR MASS WILL REMAIN IN PLACE...WITH
AFTERNOON HEAT INDEX VALUES OF 105 TO 107 ACROSS PARTS OF EAST
CENTRAL GEORGIA DURING THE AFTERNOON. CONSULT ATLNPWFFC FOR
FURTHER DETAILS ON A HEAT ADVISORY FOR THIS PORTION OF THE STATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS AND COCORAHS
OBSERVERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
AND HEAVY RAIN THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 31, 4:12 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT SUN JUL 31 2011

GAZ039-312045-
412 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WILKES COUNTY
UNTIL 445 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WASHINGTON...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WILKES COUNTY
THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CELESTE...NEWTOWN...WASHINGTON...LUNDBERG...ROCKY CREEK FIRE DEPT.
AND AONIA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3368 8254 3362 8273 3377 8292 3388 8269
TIME...MOT...LOC 2012Z 330DEG 7KT 3374 8270
Special weather statement, Jul 31, 6:54 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT SUN JUL 31 2011

GAZ082-312330-
654 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BIBB COUNTY
UNTIL 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE TOBESOFKEE...MOVING SOUTH AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BIBB COUNTY...INCLUDING AREAS AROUND
WESLEYAN...PAYNE CITY...LAKE TOBESOFKEE...LIZELLA...SKIPPERTON AND
RUTLAND. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3271 8376 3272 8380 3275 8383 3280 8386
      3282 8389 3285 8389 3289 8382 3293 8374
      3276 8359 3269 8373
TIME...MOT...LOC 2255Z 347DEG 4KT 3285 8382
Special weather statement, Jul 31, 7:00 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SUN JUL 31 2011

GAZ085-312330-
700 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JOHNSON
COUNTY UNTIL 730 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRIGHTSVILLE...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON COUNTY...INCLUDING AREAS AROUND
DONOVAN...WRIGHTSVILLE...SPANN AND MEEKS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3264 8252 3256 8267 3262 8268 3266 8279
      3268 8279 3272 8286 3271 8290 3277 8293
      3281 8282 3280 8278 3277 8276 3279 8268
TIME...MOT...LOC 2300Z 315DEG 12KT 3273 8277
Special weather statement, Jul 31, 7:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT SUN JUL 31 2011

GAZ083-096-312345-
707 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS AND
BLECKLEY COUNTIES UNTIL 745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TWIGGS AND BLECKLEY COUNTIES...INCLUDING
AREAS AROUND DISTRICT PATH...TARVERSVILLE...ROYAL...COLEY STATION...
CARY...PORTER...COCHRAN...GOLDSBORO AND REBIE. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3253 8353 3266 8338 3253 8319 3243 8314
      3245 8318 3234 8330 3232 8328 3231 8330
TIME...MOT...LOC 2308Z 316DEG 13KT 3253 8338

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:11 AM EDTHeat AdvisoryFFCBaldwin, Bleckley, Dodge, Emanuel, Glascock, Hancock and 13 more16 hr
Jul 31, 4:12 PM EDTSpecial Weather StatementFFCWilkes33 min
Jul 31, 6:54 PM EDTSpecial Weather StatementFFCBibb36 min
Jul 31, 7:00 PM EDTSpecial Weather StatementFFCJohnson30 min
Jul 31, 7:08 PM EDTSpecial Weather StatementFFCDooly52 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.